MAUDE Adverse Event Report: SYNTHES GMBH AIMING ARM RADIOLUCENT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH AIMING ARM RADIOLUCENT; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 03.233.006
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, during surgery it was noticed that the aiming arm for the tibial nail advanced was broken in one spot.It did not affect the surgery though.There was no patient consequence reported.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: h3, h6: if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information received states that the surgery was completed successfully.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, unavailable or does not apply, the section/field of the form is left blank.H11 additional narrative: added: b14 (to capture dhr) corrected: d4 (primary udi number), h4, g1 manufacturing site h3, h4, h6: photo investigation the product was not returned to j&j medtech orthopedics, however photos were provided for review.During the analysis of the complaints, two subcategories of the aiming arm (03.043.029) latch (60224287, drawing se_728332) failure was identified.The failure is a breakage of the carbon-fiber reinforced latch.The failure mode is an interlaminar breakage due to shear forces.Defects in the structure of the carbon fiber-reinforced peek plate most likely favor breakage.It is like the material in which the shear strength is highly anisotropic and lowest between carbon fiber layers.Likely interlaminar shear strength is reduced by defects resulting from manufacturing issues not leading to a complete bond between the carbon layers.A dimensional inspection for the aim-arm radioluc was not performed due to post-manufacturing damage.As part of j&j medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the aim-arm radioluc would contribute to the complained device issue.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): part number: 03.233.006 lot number: 1403p70 manufacturing site: haegendorf release to warehouse date: 5th october 2022 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: product investigation the product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned sample revealed that the aiming arm radiolucent had one of the latch hooks broken.The broken fragment was not returned.The device has signs of normal use/wear, and no evidence of hammer marks was observed.Therefore, a potential cause cannot be established with the provided information due to the multifactorial issue.The semi-extended parapatellar approach surgical technique guide se_814687 ad was reviewed.The following relevant statements were found.Precautions: -ensure that the connection between the nail and the insertion handle is tight.Retighten if necessary, after hammering and prior to the attachment of the aiming arm.-do not attach the aiming arm to the insertion handle at this point.-do not exert forces on the aiming arm.These forces may prevent breakage of the device.A dimensional inspection for the device was not performed due to post manufacturing damage.The overall complaint was confirmed as the observed condition of the aiming arm/ radiolucent would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
AIMING ARM RADIOLUCENT
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
luzernstrasse 19-21
zuchwil 4528
SZ  4528
Manufacturer (Section G)
WERK HÄGENDORF
im bifang 6
hägendorf CO
SZ  
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20266500
Report Number8030965-2024-11841
Device Sequence Number7240791
Product Code HSB
UDI-Device Identifier10886982288363
UDI-Public(01)10886982288363(10)1403P70
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201346
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.233.006
Device Lot Number1403P70
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/10/2024
Supplement Date Received by Manufacturer09/19/2024
10/04/2024
10/23/2024
Initial Report FDA Received Date09/20/2024
Supplement Report FDA Received Date09/24/2024
10/09/2024
10/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/05/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AIMING ARM RADIOLUCENT.
Patient SexUnknown